MAUDE Adverse Event Report: CORDIS US CORP SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the proximal part of a 5f 110cm super torque marker band (mb) catheter broke off in blue pieces close to the hub.The device was not used in the patient.There was no reported patient injury.The condition was noticed after the device was received and stored in the lab while showing a student the difference in shapes.The device was stored and handled as per the instructions for use (ifu).The devices are stored in the lab hanging on storage hooks.The account requested to send back all catheters with that lot number (total of 5 additional catheters) although no issues were noted in those.The account wanted to pull those off the shelf.Pictures were received for review and show blue polymer flakes within the packaging that originate from the strain relief.The devices were returned.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
As reported, the proximal part of a 5f 110cm super torque marker band (mb) catheter broke off in blue pieces close to the hub.The device was not used in the patient.There was no reported patient injury.The condition was noticed after the device was received and stored in the lab while showing a student the difference in shapes.The device was stored and handled as per the instructions for use (ifu).The devices are stored in the lab hanging on storage hooks.The account requested to send back all catheters with that lot number (total of 5 more catheters) although no issues were noted in those.The account wanted to pull those off the shelf.Pictures were received for review and show blue polymer flakes within the packaging that originate from the strain relief.Six sterile units of the cath mb 5f pig 110cm 6sh catheter were received coiled inside a transparent plastic bag and unpacked for evaluation.Visual inspection revealed that one unit had a degraded strain relief, while no other visible damage or anomalies were seen on the returned components.Amplified imaging identified yellow discoloration on the hub and the presence of blue flakes from the degraded strain relief within the sealed package.Based on these findings, the complaint has been confirmed and is being escalated for further investigation.The reported ¿strain relief-degradation¿ was seen on one of the devices during the product analysis, which correlates with the reported events.The exact cause of the degradation is unknown.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the strain relief degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22020564
Report Number9616099-2025-00823
Device Sequence Number12967628
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)250930(10)18156880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number532598B
Device Lot Number18156880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/19/2025
07/09/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date05/19/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown